Alert archive / Michigan / High Wind Warnings in 2006

High Wind Warning 1, NWS Detroit, MI

February 16, 20066 counties in Michigan

NWS Detroit, MI issued this high wind warning at Feb 16, 2006, 4:41 AM EST for 6 counties in Michigan. It took effect at Feb 17, 2006, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 4:41 AM EST (09:41 UTC)
In effect from
Feb 17, 2006, 1:00 AM EST
Expired
Feb 17, 2006, 9:21 AM EST
In force
8 hr
Issued by
NWS Detroit, MI

Counties Lenawee County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 160941
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 AM EST THU FEB 16 2006

...HIGH WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING...

.A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL
TRACK NORTHEAST TO ILLINOIS THIS AFTERNOON...AND ACROSS SOUTHERN
LOWER MICHIGAN THIS EVENING. STRONG WINDS AND A RAPID INFLUX OF
COLD AIR WILL ACCOMPANY THIS SYSTEM. WIDESPREAD WIND GUSTS OF 45
TO 50 MPH ARE EXPECTED BEHIND THIS SYSTEM. STRONGER WINDS OF UP
TO 58 MPH ARE POSSIBLE JUST SOUTH OF THE LOW TRACK...GENERALLY
SOUTH OF A LINE FROM BRIGHTON TO PORT HURON. WINDS WILL DIMINISH
BY EARLY FRIDAY AFTERNOON.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE AND FROM LOCAL MEDIA OUTLETS.

MIZ069-070-075-076-082-083-161745-
/O.UPG.KDTX.HW.A.0001.060217T0500Z-060217T1700Z/
/O.NEW.KDTX.HW.W.0001.060217T0600Z-060217T1600Z/
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
441 AM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND GUSTS TO 50 MPH ARE EXPECTED LATE TONIGHT AND
FRIDAY MORNING...WITH GUSTS TO 60 MPH ALSO LIKELY. THE STRONG
WINDS WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ047>049-053>055-060>063-068-161745-
/O.UPG.KDTX.HW.A.0001.060217T0500Z-060217T1700Z/
/O.NEW.KDTX.WI.Y.0001.060217T0600Z-060217T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL
441 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND GUSTS TO 45 MPH ARE EXPECTED LATE TONIGHT AND
FRIDAY MORNING. THE STRONG WINDS WILL SUBSIDE BY EARLY FRIDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER
4 follow-up statements
000 
WWUS73 KDTX 161645
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 AM EST THU FEB 16 2006

...HIGH WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING...

.A LOW PRESSURE SYSTEM DEVELOPING OVER ILLINOIS THIS
AFTERNOON WILL MOVE ACROSS SOUTHERN LOWER MICHIGAN THIS EVENING.
STRONG WINDS AND A RAPID INFLUX OF COLD AIR WILL ACCOMPANY THIS
SYSTEM. WIDESPREAD WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED BEHIND
THIS SYSTEM EARLY TOMORROW MORNING. STRONGER WINDS OF UP TO 60 MPH
ARE EXPECTED JUST SOUTH OF THE LOW TRACK...GENERALLY SOUTH OF A
LINE FROM BRIGHTON TO PORT HURON. WINDS WILL DIMINISH BY EARLY
FRIDAY AFTERNOON.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE AND FROM LOCAL MEDIA OUTLETS.

MIZ069-070-075-076-082-083-170045-
/O.CON.KDTX.HW.W.0001.060217T0600Z-060217T1600Z/
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
1145 AM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH WIND GUSTS BETWEEN 50
AND 60 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE
STRONG WINDS WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH-SOUTH ROADS LATE TONIGHT AND TOMORROW MORNING.
MOTORISTS SHOULD BE ALERT FOR TREES AND OTHER DEBRIS WHICH MAY
BLOCK ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES WILL BE
VULNERABLE TO BEING BLOWN OVER BY THE WIND.


$$

MIZ047>049-053>055-060>063-068-170045-
/O.CON.KDTX.WI.Y.0001.060217T0600Z-060217T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL
1145 AM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 45 AND 55
MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE STRONG WINDS
WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVE WITH EXTRA CARE LATE TONIGHT AND TOMORROW MORNING.
TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH
PROFILE VEHICLES. IN ADDITION...IT IS A GOOD IDEA TO SECURE LOOSE
ITEMS AROUND THE YARD TO KEEP THEM FROM BLOWING AWAY.

$$

SF
000 
WWUS73 KDTX 162358
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EST THU FEB 16 2006

...HIGH WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING...

.A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHWEST LOWER MICHIGAN THIS
EVENING WILL RAPIDLY MOVE ACROSS SOUTHERN LOWER MICHIGAN THIS
EVENING...THEN INTO SOUTHERN ONTARIO OVERNIGHT. STRONG WINDS AND
A RAPID INFLUX OF COLD AIR WILL ACCOMPANY THIS SYSTEM. WIDESPREAD
WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED BEHIND THIS SYSTEM EARLY
TOMORROW MORNING. STRONGER WINDS OF UP TO 60 MPH ARE EXPECTED JUST
SOUTH OF THE LOW TRACK...GENERALLY SOUTH OF A LINE FROM BRIGHTON
TO PORT HURON. WINDS WILL DIMINISH BY EARLY FRIDAY AFTERNOON.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE AND FROM LOCAL MEDIA OUTLETS.

MIZ069-070-075-076-082-083-170800-
/O.CON.KDTX.HW.W.0001.060217T0600Z-060217T1600Z/
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
658 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH WIND GUSTS BETWEEN
50 AND 60 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE
STRONG WINDS WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS LATE TONIGHT AND
TOMORROW MORNING. MOTORISTS SHOULD BE ALERT FOR TREES AND OTHER
DEBRIS WHICH MAY BLOCK ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES
WILL BE VULNERABLE TO BEING BLOWN OVER BY THE WIND.

$$

MIZ047>049-053>055-060>063-068-170800-
/O.CON.KDTX.WI.Y.0001.060217T0600Z-060217T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL
658 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 45 AND
55 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE STRONG
WINDS WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVE WITH EXTRA CARE LATE TONIGHT AND TOMORROW MORNING. TRAVEL
WILL BE DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE
VEHICLES. IN ADDITION...IT IS A GOOD IDEA TO SECURE LOOSE ITEMS
AROUND THE YARD TO KEEP THEM FROM BLOWING AWAY.

$$
000 
WWUS73 KDTX 170630
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
130 AM EST FRI FEB 17 2006

...HIGH WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING...

.A LOW PRESSURE SYSTEM OVER SOUTHEAST LOWER MICHIGAN WILL CONTINUE
TO STRENGTHEN OVERNIGHT AS IT TRACKS INTO SOUTHERN ONTARIO.
STRONG WINDS AND A RAPID INFLUX OF COLD AIR WILL MOVE IN BEHIND
THIS SYSTEM. WIDESPREAD WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED
BEHIND THIS SYSTEM EARLY TOMORROW MORNING. STRONGER WINDS GUSTS OF
50 TO 60 MPH ARE EXPECTED JUST SOUTH OF THE LOW TRACK...GENERALLY
SOUTH OF A LINE FROM BRIGHTON TO PORT HURON. WINDS WILL DIMINISH
BY EARLY FRIDAY AFTERNOON.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE AND FROM LOCAL MEDIA OUTLETS.

MIZ069-070-075-076-082-083-171430-
/O.CON.KDTX.HW.W.0001.000000T0000Z-060217T1600Z/
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
130 AM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH WIND GUSTS BETWEEN
50 AND 60 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE
STRONG WINDS WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS LATE TONIGHT AND
TOMORROW MORNING. MOTORISTS SHOULD BE ALERT FOR TREES AND OTHER
DEBRIS WHICH MAY BLOCK ROADWAYS. TRUCKS AND HIGH PROFILE VEHICLES
WILL BE VULNERABLE TO BEING BLOWN OVER BY THE WIND. 

$$

MIZ047>049-053>055-060>063-068-171430-
/O.CON.KDTX.WI.Y.0001.000000T0000Z-060217T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL
130 AM EST FRI FEB 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS BETWEEN 45 AND 55
MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. THE STRONG WINDS
WILL SUBSIDE BY EARLY FRIDAY AFTERNOON.

DRIVE WITH EXTRA CARE LATE TONIGHT AND TOMORROW MORNING. TRAVEL
WILL BE DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE
VEHICLES. IN ADDITION...BRANCHES CONTAINING HEAVY SNOW OR ICE
ACCUMULATION WILL BE MORE PRONE TO BREAKAGE. IT IS A GOOD IDEA TO
SECURE LOOSE ITEMS AROUND THE YARD TO KEEP THEM FROM BLOWING AWAY.

$$

KAHL
000 
WWUS73 KDTX 171421
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
921 AM EST FRI FEB 17 2006


MIZ069-070-075-076-082-083-171530-
/O.CAN.KDTX.HW.W.0001.000000T0000Z-060217T1600Z/
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
921 AM EST FRI FEB 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
HIGH WIND WARNING. WIND GUSTS DURING THE LATE MORNING HOURS WILL
PEAK OUT AROUND 40 MPH...THUS THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

MIZ047>049-053>055-060>063-068-171530-
/O.CAN.KDTX.WI.Y.0001.000000T0000Z-060217T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL
921 AM EST FRI FEB 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. WIND GUSTS DURING THE LATE MORNING HOURS WILL
PEAK OUT AROUND 40 MPH...THUS THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

SF

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Feb 16, 4:14 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 16, 4:14 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 AM EST THU FEB 16 2006

.SHORT TERM...TODAY AND TONIGHT

HEAVIER PRECIPITATION COMING TO AN END ACROSS THE CWA FROM WEST TO
EAST AS MAXIMA IN 850 MB THERMAL GRADIENT CONTINUES TO LIFT NORTH
AND EAST OF THE REGION. PRECIPITATION DID NOT CHANGE OVER TO
FREEZING RAIN AND SLEET AS ANTICIPATED...BELIEVE COOLING DUE TO
MELTING AND DYNAMIC COOLING SIGNIFICANT ENOUGH IN THIS EVENT TO
PRECLUDE THE WARMING MODELS WERE INDICATING. NOW THAT HEAVIER PRECIP
IS MOVING EAST...SHOULD SEE A CHANGE OVER TO RAIN OR LIGHT FREEZING
RAIN PTK TO FNT THROUGH 12-14Z...THEN INTO THE SAGINAW VALLEY
14-16Z...AS THE DYNAMIC COOLING AND COOLING DUE TO MELTING PROCESSES
DIMINISH...ALONG WITH SURFACE LOW DRIVING FURTHER NORTH.

ONCE AGAIN THE GFS WILL BE THE MODEL OF CHOICE WITH A MUCH BETTER
THERMAL FIELD THAN THE NAM OVER THE LOWER GREAT LAKES
REGION...ESPECIALLY IN LOOKING AT THE 1000-850 MB THICKNESS VALUES
AND CORRESPONDING PRECIPITATION TYPE EARLY THIS MORNING. GFS SHOWS
1300M OVER PTK AT 06Z VS 1308M ON THE NAM...PCPN TYPE WAS ALL SNOW.
PRECIPITATION WILL BE MORE SCATTERED AFTER 10Z WITH TRANSITION TO
LIQUID PTK TO FNT...AND ADDITIONAL SNOWFALL IN MBS AREA AN INCH OR
LESS...SO PLAN TO DROP ADVISORY AT ZONE ISSUANCE. PRECIPITATION WILL
PICK UP AGAIN AFTER 18Z...ESPECIALLY ACROSS THE NORTHWEST PORTION OF
THE CWA AS UPPER TROF APPROACHES AND LOW LEVEL CONVERGENCE INCREASES
AS SURFACE LOW TRACKS NORTHEAST. AT THIS TIME IT LOOKS LIKE TEMPS
WILL BE WARM ENOUGH FOR ALL RAIN IN THE SAGINAW VALLEY...BUT THIS
WILL HAVE TO BE WATCHED CLOSELY...EVEN A SLIGHTLY FURTHER SOUTH LOW
TRACK COULD RESULT IN SIGNIFICANT FREEZING RAIN EVENT FOR FAR
NORTHWEST PORTION OF CWA. ANOTHER CONCERN FOR THIS AFTERNOON IS
POTENTIAL FOR THUNDER...WHICH WILL CARRY OVER THROUGH THE EVENING
HOURS...MAINLY FOR THE EAST HALF OF THE CWA. STRONG THETA-E RIDGE AXIS
DRIVING NORTH AND AND NEPV INCREASING OVER SOUTHEAST LOWER JUST
AHEAD OF UPSTREAM DRY SLOT AND SOUTH OF SURFACE LOW TRACK.
CONVECTION ALREADY OCCURRING JUST SOUTH OF LOW TRACK OVER CENTRAL
ILLINOIS AND CENTRAL INDIANA.

HIGH WIND WATCH STILL LOOKS GOOD FOR LATE TONIGHT BEHIND COLD
FRONTAL PASSAGE WITH IMPRESSIVE 850-700 MB Q-VECTOR DIVERGENCE
FIELD/DOWNWARD TRANSPORT OF MOMENTUM IN THE WAKE OF THE COLD FRONT
AND 850 MB WIND FIELD INCREASING TO 50 KTS. PRECIPITATION WILL
QUICKLY CHANGE OVER TO SNOW AS WELL 06-09Z...BUT STRONG MID LEVEL
DRYING BEHIND FRONT SHOULD PRECLUDE ANY ACCUMULATIONS GREATER THAN
AN INCH. COULD EVEN SEE A BRIEF PERIOD OF FREEZING DRIZZLE...BUT
WITH TEMPS COOLING SO QUICKLY IT SHOULD BE SHORT LIVED...SO WILL NOT
MENTION IN ZONES AT THIS TIME.

&&

.LONG TERM...

MAIN FOCUS IS WITH WIND POTENTIAL LATE TONIGHT AND EARLY FRIDAY
ASSOCIATED WITH THIS SYSTEM. RECENT MODEL TREND HAS BEEN TO AMPLIFY
THE SHORTWAVE MORE AS IT CROSSES THE GREAT LAKES REGION...WITH
ADDITIONAL SURFACE CYCLOGENESIS OVER AND DOWNSTREAM OF SOUTHEAST
MICHIGAN. GFS CONTINUES TO BE A BIT FARTHER SOUTHEAST WITH THE TRACK
OF THE LOW THROUGH LOWER MICHIGAN...WHICH LOOKS FAVORED GIVEN ITS
BETTER INITIALIZATION AND F06 FORECAST OF THE SURFACE BOUNDARY
EXTENDING ACROSS ILLINOIS/INDIANA /NAM FARTHER SOUTHEAST THAN THE
GFS AND MSAS ANALYSIS/. WILL GENERALLY FOLLOW THE GFS FOR TRACK...
HOWEVER WILL INCORPORATE SMALLER SCALE DETAILS THAT SHOULD BE
EXPECTED AND ARE RESOLVED BY THE 3HR NAM12 BUT NOT THE 6HR GFS80.

PRETTY IMPRESSIVE SETUP FOR WIND POTENTIAL WITH STRONG COLD
ADVECTION /DEEP LAYER COLD ADVECTION UP TO 12C/3HRS/...VERY STRONG
SUBSIDENCE />10UMB/S DOWNWARD MOTION THROUGH MUCH OF THE LOWER TO
MID ATMOSPHERE/...AND A STRONG ISALLOBARIC WIND COMPONENT /NEARLY
30MB/6HR COUPLET ACROSS THE CWA. FORECAST SOUNDINGS/TIME SECTIONS
SHOW GOOD MIXING BEHIND THE COLD FRONT POTENTIALLY TAPPING INTO
+50KTS. GFS TIME SECTIONS ARE LESS IMPRESSIVE THAN THE NAM...AND
THIS MAY BE WHERE THE SMALLER SCALE DIFFERENCES MAY BE IMPORTANT.
NAM...LOCAL WRF-XX...AND EXPERIMENTAL RUC20 SHOW A SMALL LOW-LEVEL
JET DEVELOPING LATE TONIGHT RIGHT BEHIND THE COLD FRONT. THIS OCCURS
AS THE UPPER WAVE TAKES ON MORE OF A NEGATIVE TILT...AND MORE OF AN
ENHANCED NOTCH IN THE SURFACE PRESSURE PATTERN. FEEL THIS WILL BE
THE FEATURE TO WATCH. OPTED TO UPGRADE THE HIGH WIND WATCH TO A
WARNING FOR THE SOUTHERN CWA...GENERALLY THE AREA JUST TO THE SOUTH
OF THE LOW TRACK. WILL RUN WITH A WIND ADVISORY ELSEWHERE ACROSS THE
CWA AS OVERALL WIND POTENTIAL LOOKS GOOD...BUT WITHOUT THE
ENHANCEMENT FACTORS PRESENT ACROSS THE SOUTH. CONSIDERED A STORM
WARNING FOR LAKES ST CLAIR AND ERIE...IN THE MORE FAVORED AREA JUST
SOUTH OF THE LOW. HOWEVER WITH THE EXPECTED BRIEF DURATION AND
BORDERLINE CONDITIONS...DECIDED TO RUN WITH A HIGH-END GALE FOR NOW.
AS THE SYSTEM UNFOLDS IF UPSTREAM PROFILES/ACARS SOUNDINGS SUPPORT
THE ENHANCED WINDS WILL NEED TO REVISIT THE STORM POTENTIAL. AS
MENTIONED...THIS LOOKS TO BE A RATHER BRIEF EVENT...WITH THE STORM
QUICKLY LIFTING UP THE ST LAWRENCE VALLEY BY FRIDAY AFTERNOON. NEXT
ENERGY ASSOCIATED WITH THE POLAR LOW WILL APPROACH RIGHT ON THE
HEELS OF THE FIRST SYSTEM...HELPING TO RELAX THE GRADIENT QUICKER.
WILL CARRY THE WIND HEADLINES FROM 06Z-15Z...ALTHOUGH THE BEST
POTENTIAL FOR HIGH WINDS LOOKS TO BE DURING THE 09Z-12Z TIME FRAME.

HIGH PRESSURE BUILDS FROM THE NORTHERN PLAINS INTO THE MID
MISSISSIPPI VALLEY BY SATURDAY. STRONG SURGE OF ARCTIC AIR WILL
SPREAD ACROSS THE GREAT LAKES REGION. MOISTURE WILL BE RATHER
LIMITED BUT HARD TO RULE OUT A LIGHT SNOW SHOWER OR FLURRIES WITH
PROLONGED NORTHWESTERLY TO WESTERLY FLOW ACROSS THE LAKES. THERMAL
TROUGH WILL CENTER OVER THE CWA ON SATURDAY BEFORE MODERATING A BIT
ON SUNDAY. DECENT GRADIENT FRIDAY NIGHT AND SOME CLOUDS MAY HELP TO
LIMIT THE DEGREE OF RADIATION COOLING...BUT NOT MUCH. LOWS IN THE
SINGLE DIGITS WILL LEAD TO WIND CHILLS NEAR ADVISORY CRITERIA BY
SATURDAY MORNING. HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY BY
SATURDAY NIGHT...RELAXING THE GRADIENT SOMEWHAT AND LOWERING
INVERSION HEIGHTS TO HELP SCATTER OUT THE CLOUDS. WILL KEEP LOWS
AROUND ZERO. DESPITE SOME MODERATION TO THE AIRMASS THROUGH THE
DAY...THE COLD START MAY LIMIT HIGHS ON SUNDAY WITH TEMPERATURES
STRUGGLING TO HIT 20F.

&&

.AVIATION...ISSUED 1150 PM EST WED FEB 15 2006

LITTLE CHANGE TO OVERALL THINKING THROUGH THURSDAY... RAPIDLY
DETERIORATING CONDITIONS ONGOING...WITH THIS TREND EXPECTED TO
CONTINUE THROUGH THE OVERNIGHT...IN STRONG OVERRUNNING REGIME.
PRECIPITATION TYPE GOVERNED BY MODEL SOUNDINGS IN CONJUNCTION WITH
EXPECTED SURFACE TEMPERATURES...LEADING TO AN ALL RAIN FORECAST
FOR KDTW/KDET...MIX AT KFNT...AND MAINLY SNOW AT
KMBS...OVERNIGHT...AS IFR BECOME WIDESPREAD. A LULL IN
PRECIPITATION INTENSITY EXPECTED AFTER DAYBREAK THURSDAY...MAINLY
DRIZZLE FOR THE MORNING EXCEPT MAINLY FREEZING DRIZZLE AT
KMBS...AS A BIT OF A DRY SLOT MOVES OVERHEAD. HOWEVER...ANOTHER
SURGE OF DYNAMIC LIFT FOR THE AFTERNOON...AT WHICH TIME SURFACE
TEMPERATURES AND ALOFT SUPPORT AN ALL RAIN FORECAST FOR THE
AFTERNOON. GENERALLY IFR THURSDAY MORNING...IMPROVING SLIGHTLY
INTO MVFR BY EARLY AFTERNOON.

LATE THURSDAY EVENING...WILL START TO VEER THE WINDS WITH HIGHER
GUSTS AS COLD FRONT CLOSES IN...WITH VISIBILITIES UP TO 5 MILES IN
RAIN SHOWERS AND CEILINGS LIFTING TO 2K FEET.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...1 AM FRIDAY TO 11 AM FRIDAY.

     WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068...1 AM FRIDAY TO 11 AM FRIDAY.

LAKE HURON...GALE WARNING...SAGINAW BAY...1 AM FRIDAY TO NOON FRIDAY.

     SMALL CRAFT ADVISORY...LHZ421-LHZ441-LHZ442 UNTIL 11 AM THURSDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON-LHZ464...4 AM FRIDAY TO NOON FRIDAY.

     GALE WARNING...LHZ462-LHZ463...4 AM FRIDAY TO 6 PM FRIDAY.

LAKE ST CLAIR...GALE WARNING...LCZ423...11 PM THURSDAY TO NOON FRIDAY.

     GALE WARNING...LCZ460...1 AM FRIDAY TO NOON FRIDAY.

MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...11 PM THURSDAY TO
     NOON FRIDAY.

&&

SHORT TERM...GSS
LONG TERM....BRAVENDER
AVIATION.....DWD

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 15, 4:32 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EST WED FEB 15 2006

MIZ047>049-053-054-162145-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
432 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW VALLEY AND THUMB PORTIONS
OF SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FROM 10 PM THROUGH
8 AM THURSDAY MORNING. PLEASE SEE THE LATEST WINTER WEATHER
MESSAGE /WSWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PRECIPITATION WILL DIMINISH DURING THURSDAY MORNING...BUT THERE
IS STILL A CHANCE OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE.
SIGNIFICANT ICING IS NOT EXPECTED AFTER 8 AM THURSDAY.

A HIGH WIND WATCH IS IN EFFECT FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR
DETAILS /NPWDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED BUT REPORTS OF SNOW AND ICE
ACCUMULATION WILL BE NEEDED.

MIZ055-060>062-162145-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-
432 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FROM 10 PM THROUGH
8 AM THURSDAY MORNING. PLEASE SEE THE LATEST WINTER WEATHER
MESSAGE /WSWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PRECIPITATION WILL DIMINISH DURING THURSDAY MORNING...BUT THERE
IS STILL A CHANCE OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE.
SIGNIFICANT ICING IS NOT EXPECTED AFTER 8 AM THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY EVENING. HEAVY
DOWNPOURS OF RAIN AND STRONG WIND GUSTS WILL BE POSSIBLE.

A HIGH WIND WATCH IS IN EFFECT FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR
DETAILS /NPWDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED BUT REPORTS OF SNOW AND ICE
ACCUMULATION WILL BE NEEDED.

MIZ063-068>070-075-076-082-083-162145-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
432 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN SOUTH OF INTERSTATE 69 TO THE OHIO BORDER...INCLUDING
METRO DETROIT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY EVENING. HEAVY
DOWNPOURS OF RAIN AND STRONG WIND GUSTS WILL BE POSSIBLE.

A HIGH WIND WATCH IS IN EFFECT FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR
DETAILS /NPWDTX/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-162145-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
432 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT AFTER 1 AM FOR OUTER SAGINAW
BAY AND THE NEARSHORE WATER OF LAKE HURON DOWN TO PORT SANILAC.
PLEASE SEE THE LATEST NEARSHORE MARINE FORECAST FOR DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FROM 10 PM THROUGH
8 AM THURSDAY MORNING. PLEASE SEE THE LATEST WINTER WEATHER
MESSAGE /WSWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PRECIPITATION WILL DIMINISH DURING THURSDAY MORNING...BUT THERE
IS STILL A CHANCE OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE.
SIGNIFICANT ICING IS NOT EXPECTED AFTER 8 AM THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY EVENING SOUTH OF WHITE
ROCK. HEAVY DOWNPOURS OF RAIN AND STRONG WIND GUSTS WILL BE
POSSIBLE.

A HIGH WIND WATCH IS IN EFFECT FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR
DETAILS /NPWDTX/.

GALE FORCE WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH FRIDAY AFTERNOON.
PLEASE SEE THE LATEST NEARSHORE AND OPEN WATERS FORECASTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:41 AM ESTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Livingston, Midland and 5 more29 hr
Feb 16, 9:54 AM ESTFreezing Rain AdvisoryDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more7 hr
Feb 16, 12:24 PM ESTIce Storm WarningDTXBay, Huron, Midland, Saginaw10 hr
Feb 16, 5:43 PM ESTLow Water AdvisoryDTX23 hr

Nearby

High Wind Warnings in Michigan, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.